Alert archive / Iowa / Tornado Warnings in 2010

Tornado Warning 20, NWS Des Moines, IA

June 17, 2010Palo Alto County, Iowa

NWS Des Moines, IA issued this tornado warning at Jun 17, 2010, 7:09 PM CDT for Palo Alto County, Iowa. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2010, 7:09 PM CDT (00:09 UTC)
Expired
Jun 17, 2010, 7:45 PM CDT
In force
36 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

County Palo Alto County, IA

The radar

The Des Moines radar (KDMX), 175 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:40 PM CDTHAIL 0.881 W Cylinder, IAREPORTED BY KICD RADIO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 1:54 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 663 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
663 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1608 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WFUS53 KDMX 180009
TORDMX
IAC147-180045-
/O.NEW.KDMX.TO.W.0020.100618T0009Z-100618T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
709 PM CDT THU JUN 17 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  PALO ALTO COUNTY IN NORTHWEST IOWA...

* UNTIL 745 PM CDT

* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 7 MILES SOUTHWEST OF EMMETSBURG...OR 20 MILES
  EAST OF SPENCER...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EMMETSBURG AND CYLINDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IMMEDIATELY SEEK SHELTER IN A BASEMENT...
OR IN AN INTERIOR ROOM OF A REINFORCED BUILDING. STAY AWAY FROM
WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

HEAVY RAINFALL MAY HIDE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT TO
SEE THE TORNADO OR HEAR IT COMING...IT WILL BE TOO LATE TO GET TO A
SAFE PLACE.

&&

LAT...LON 4325 9446 4309 9446 4299 9478 4306 9485
      4325 9464 4325 9457
TIME...MOT...LOC 0009Z 233DEG 32KT 4306 9476

$$

SMALL
4 follow-up statements
025 
WWUS53 KDMX 180015
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
715 PM CDT THU JUN 17 2010

IAC147-180045-
/O.CON.KDMX.TO.W.0020.000000T0000Z-100618T0045Z/
PALO ALTO IA-
715 PM CDT THU JUN 17 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR PALO ALTO COUNTY UNTIL 745
PM CDT...

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR EMMETSBURG...OR 21 MILES EAST OF SPENCER...
MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  EMMETSBURG AND CYLINDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

HEAVY RAINFALL MAY HIDE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT TO
SEE OR HEAR IT COMING...IT WILL BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 4325 9446 4309 9446 4299 9478 4306 9485
      4325 9464 4325 9457
TIME...MOT...LOC 0014Z 233DEG 32KT 4309 9471

$$

SMALL
138 
WWUS53 KDMX 180027
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
727 PM CDT THU JUN 17 2010

IAC147-180045-
/O.CON.KDMX.TO.W.0020.000000T0000Z-100618T0045Z/
PALO ALTO IA-
727 PM CDT THU JUN 17 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN PALO ALTO
COUNTY UNTIL 745 PM CDT...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR EMMETSBURG...OR 28 MILES EAST OF SPENCER...
MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN PALO ALTO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

HEAVY RAINFALL MAY HIDE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT TO
SEE OR HEAR IT COMING...IT WILL BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 4325 9446 4309 9446 4300 9476 4325 9464
TIME...MOT...LOC 0028Z 233DEG 32KT 4316 9457

$$

SMALL
049 
WWUS53 KDMX 180036
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
736 PM CDT THU JUN 17 2010

IAC147-180045-
/O.CON.KDMX.TO.W.0020.000000T0000Z-100618T0045Z/
PALO ALTO IA-
736 PM CDT THU JUN 17 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN PALO ALTO
COUNTY UNTIL 745 PM CDT...

AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 10 MILES NORTHEAST OF EMMETSBURG...OR 32 MILES EAST
OF SPENCER...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN PALO ALTO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.

IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.

&&

LAT...LON 4325 9446 4309 9446 4303 9466 4325 9456
TIME...MOT...LOC 0036Z 233DEG 32KT 4320 9449

$$

SMALL
223 
WWUS53 KDMX 180050
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
750 PM CDT THU JUN 17 2010

IAC147-180100-
/O.EXP.KDMX.TO.W.0020.000000T0000Z-100618T0045Z/
PALO ALTO IA-
750 PM CDT THU JUN 17 2010

...THE TORNADO WARNING FOR NORTHEASTERN PALO ALTO COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 4325 9446 4309 9446 4303 9466 4325 9456
TIME...MOT...LOC 0036Z 233DEG 32KT 4320 9449

$$

SMALL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 17, 6:45 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 17, 6:45 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT THU JUN 17 2010

.SHORT TERM /TONIGHT/...
STRONG SOUTHERLY FLOW WITH ABUNDANT MOISTURE
CONTINUES TO SURGE INTO THE STATE THIS AFTERNOON AHEAD OF STRONG
SHORTWAVE AND ASSOCIATED COLD FRONT EJECTING ACROSS THE CENTRAL TO
NORTHERN PLAINS. SEVERAL CONCERNS RELATED TO SEVERE WEATHER AND
HYDROLOGY LATE THIS AFTERNOON AND THIS EVENING. MODELS IN VERY GOOD
AGREEMENT THROUGH FRIDAY MORNING...WITH THE NAM A LITTLE MORE
AGGRESSIVE WITH THE QPF...BUT OVERALL WENT WITH THE A BLEND OF
GFS/NAM/SREF.

INITIATION EXPECTED BETWEEN 21 TO 00Z ACROSS NORTHWEST IOWA WITH A
PRE-FRONTAL TROUGH OR POSSIBLY WEAK DRY LINE SURGING INTO EASTERN
SOUTH DAKOTA AND NORTHEAST NEBRASKA.  SURFACE DEW POINTS RANGE IN
THE LOWER TO MIDDLE 70S OVER THE WESTERN HALF OF THE STATE. UNCAPPED
LARGE AREA OF MUCAPE VALUES RANGING FROM 1500 TO NEAR OVER 4000
J/KG...WITH 0-3 KM CAPE RANGING 50-200 J/KG ACCORDING TO THE SREF.
IMPRESSIVE SHEAR VALUES...0-6KM BULK SHEAR 30-45KTS...0-1KM SHEAR
RANGING AROUND 25 KTS. THIS COMBINED WITH HIGH HELICITY VALUES AND
LCL HEIGHTS AROUND 2000 FEET WILL LEAD TO THE POTENTIAL FOR TORNADIC
SUPERCELLS WITH INITIAL DEVELOPMENT LATE THIS AFTERNOON INTO THE
EARLY EVENING.

LATER TONIGHT...WITH LLJ DEVELOPING AND COLD FRONT ENTERING THE
WESTERN PORTION OF THE STATE...EXPECTING MERGING INTO MORE OF A
LINEAR STORM TYPE. CORFIDI VECTORS HAVE STORMS DEVELOPING SOUTH AND
EAST...AND STORM MOTION VECTORS COINCIDE WITH THE SOUTHEAST
MOVEMENT. EXPECTING DAMAGING WINDS TO BE THE MAIN THREAT LATER THIS
EVENING INTO THE OVERNIGHT HOURS AS MCS MAINTENANCE PROBABILITY OVER
80 PERCENT BY TONIGHT. PW RANGE IN THE 1 TO 2 INCHES
TONIGHT...ESPECIALLY ACROSS THE SOUTH WHERE THINKING THE MCS WILL
PROPAGATE ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWA. WITH
3HR-FFG RANGING UNDER 2INCHES OVER MUCH OF THE SOUTHERN HALF OF THE
CWA...ISSUED FFA THROUGH 12Z FRIDAY AS IT WILL NOT TAKE MUCH TO GET
SOME FLOODING ISSUES OVER THE SOUTH.

.LONG TERM /FRIDAY THROUGH THURSDAY/...
VERY ACTIVE PATTERN THROUGHOUT DAYS 2-7.  STRONG UPPER TROUGH MOVING
ENE INTO SRN CANADA TONIGHT AND FRIDAY PUSHING SYNOPTIC FRONTAL
BOUNDARY INTO NRN PLAINS AND ACROSS IA.  UPPER PATTERN BECOMES
ALMOST ZONAL LATE THIS WEEKEND OVER THE UPPER MIDWEST NORTH OF LARGE
UPPER RIDGE OVER THE SOUTHERN CONUS. ATMOSPHERE SHOULD RECOVER
QUICKLY ON FRIDAY IN THE WAKE OF TONIGHT/S THUNDERSTORMS SETTING UP
ANOTHER ROUND OF STORMS FOR FRIDAY AND FRIDAY NIGHT.  IF THE FRONT
PUSHES SOUTH OF IA FRIDAY NIGHT INTO SATURDAY...THERE MIGHT BE A
18-24 HOUR BREAK IN THE PRECIPITATION.  MOISTURE AND THE BOUNDARY
RETURN SATURDAY NIGHT AND SUNDAY.  SEE NO REASON WHY A MCS WILL NOT
DEVELOP NEAR WRN IA OR POINTS WEST SATURDAY AFTERNOON AND EVENING
AND THEN MOVE EAST ACROSS IA LATE SATURDAY NIGHT AND SUNDAY.  AFTER
THAT...OVERALL PATTERN REMAINS THE SAME BUT THE DETAILS BECOME
INCREASINGLY DIFFICULT DUE TO ALL OF THE CONVECTION.  FORECASTED
PERSISTENCE WITH SLIGHTLY HIGHER PCPN PROBABILITIES AT NIGHT VS
DAY.  TEMPERATURES NOT A HUGE CONCERN. WENT A LITTLE COOLER SATURDAY
AND SUNDAY.  SATURDAY SINCE IA SHOULD BE NORTH OF THE FRONT AND
SUNDAY DUE TO CLOUDS AND PCPN.

WILL ISSUE ESF FOR ALL OF THE FORECAST RAIN AND POTENTIAL
FLOOD/FLASH FLOOD ISSUES.

&&

.AVIATION...
18/00Z...THUNDERSTORM ACTIVITY ALREADY IN PROGRESS ACROSS THE
NORTHWESTERN CWA...WITH ONLY IMMINENT THREATS TOWARD KMCW AND
POSSIBLY KFOD. ACTIVITY TRYING TO GET GOING ACROSS WEST CENTRAL IOWA
INTO SOUTHWEST IOWA...AND APPEARS IT WILL BECOME MORE VIGOROUS IN
THE NEXT FEW HOURS. THEREFORE EXPECT A LINE TO DEVELOP AND MOVE
THROUGH MOST TAF SITES BY LATE EVENING INTO THE EARLY MORNING HOURS.
HAVE TRIED TO TIME WITH VCTS/CB MENTIONS AT THIS TIME...WITH FURTHER
REFINEMENT COMING AS ACTIVITY DEVELOPS FURTHER. OTHERWISE BOUNDARY
TO STALL OUT ACROSS SOUTHERN IOWA...AND MAY LINGER LONGER INTO THE
EARLY MORNING HOURS ACROSS KOTM. EXPECT A QUIETER LATTER PORTION OF
THE TAF PERIOD...WITH REDEVELOPMENT POSSIBLE BY LATE FRIDAY
AFTERNOON.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-
DAVIS-DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-
POLK-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...KLP
LONG TERM...JAJ
AVIATION...MJB
Hazardous weather outlook, Jun 17, 7:02 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
702 PM CDT THU JUN 17 2010

IAZ004>007-015>017-023>028-033>039-190015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
702 PM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SIGNIFICANT SEVERE WEATHER IS POSSIBLE ACROSS NORTHERN IOWA
TONIGHT. BEFORE 900 PM...THERE WILL BE A THREAT OF LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES...ESPECIALLY WEST OF
I35. AFTER 900 PM...WIDESPREAD SEVERE WEATHER IS POSSIBLE WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. A FEW
OF THE STORMS MAY BE SEVERE...HOWEVER THE GREATEST THREAT IS FOR
HEAVY RAINFALL. HEAVIEST RAINFALL IS MOST LIKELY BETWEEN SATURDAY
NIGHT AND TUESDAY MORNING...WHEN SEVERAL INCHES MAY FALL IN SOME AREAS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY UNTIL MIDNIGHT.

IAZ044>050-057>062-070>075-081>086-092>097-190015-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
702 PM CDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL INCREASE ACROSS WESTERN AND AND THEN MOVE EAST
ACROSS CENTRAL AND SOUTHERN IOWA TONIGHT. THE PRIMARY SEVERE
THREAT IS LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS
POSSIBLE WEST IF I35 BEFORE 1000 PM. AT THE NIGHT GOES ON...HEAVY
RAIN WILL ALSO BECOME A THREAT WITH FLASH FLOODING POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FROM 1000 PM THROUGH FRIDAY
MORNING.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. A FEW
OF THE STORMS MAY BE SEVERE...HOWEVER THE GREATEST THREAT IS FOR
HEAVY RAINFALL. HEAVIEST RAINFALL IS MOST LIKELY BETWEEN SATURDAY
NIGHT AND TUESDAY MORNING...WHEN SEVERAL INCHES MAY FALL IN SOME AREAS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

In the hours before

Local storm report, Jun 17, 5:29 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             10 NW BUFFALO CENTER    43.49N 94.09W
06/17/2010  M1.50 INCH       KOSSUTH            IA   STORM CHASER

            WALNUT SIZE HAIL

&&

PODRAZIK
Local storm report, Jun 17, 5:37 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
537 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     FUNNEL CLOUD     4 ENE LEDYARD           43.45N 94.09W
06/17/2010                   KOSSUTH            IA   STORM CHASER

            VIOLENTLY ROTATING WALL CLOUD WITH MULTIPLE BRIEF
            FUNNELS.

&&

PODRAZIK
Local storm report, Jun 17, 5:39 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
539 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     FUNNEL CLOUD     4 NW BUFFALO CENTER     43.43N 94.00W
06/17/2010                   KOSSUTH            IA   FIRE DEPT/RESCUE

            DIME TO NICKEL SIZED HAIL ALSO REPORTED IN BUFFALO CENTER
            AT THIS TIME.

&&
Local storm report, Jun 17, 5:49 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
549 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 S BUFFALO CENTER      43.36N 93.94W
06/17/2010  E1.75 INCH       WINNEBAGO          IA   PUBLIC

&&

JB
Local storm report, Jun 17, 6:10 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TORNADO          2 E RAKE                43.48N 93.88W
06/17/2010                   WINNEBAGO          IA   FIRE DEPT/RESCUE

            RELAYED BY BUFFALO CENTER FIRE DEPT. FROM RAKE FIRE DEPT.

&&
Local storm report, Jun 17, 6:22 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
622 PM CDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TORNADO          6 E RAKE                43.48N 93.81W
06/17/2010                   WINNEBAGO          IA   BROADCAST MEDIA

            CONE TORNADO. FROM KAAL

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:42 PM CDTTornado WarningDMXKossuth33 min
Jun 17, 7:47 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas58 min
Jun 17, 7:49 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac41 min
Jun 17, 7:52 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford38 min
Jun 17, 8:15 PM CDTTornado WarningDMXHancock, Kossuth30 min
Jun 17, 8:30 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Webster, Wright45 min
Jun 17, 8:35 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth55 min
Jun 17, 8:53 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster52 min
Jun 17, 9:01 PM CDTSevere Thunderstorm WarningDMXCarroll, Crawford44 min
Jun 17, 9:06 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Wright54 min
Jun 17, 9:30 PM CDTSevere Thunderstorm WarningDMXGreene45 min
Jun 17, 9:38 PM CDTSevere Thunderstorm WarningDMXHamilton, Wright37 min
Jun 17, 10:02 PM CDTSevere Thunderstorm WarningDMXButler, Franklin43 min
Jun 17, 10:08 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene52 min
Jun 17, 10:15 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story, Webster45 min
Jun 17, 10:20 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hamilton, Hardin, Wright55 min
Jun 17, 11:19 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie41 min
Jun 17, 11:57 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison48 min
Jun 18, 8:01 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac44 min
Jun 18, 8:33 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Greene57 min
Jun 18, 8:36 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie54 min
Jun 18, 9:08 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Story, Webster67 min
Jun 18, 9:22 AM CDTSevere Thunderstorm WarningDMXDallas, Guthrie, Polk53 min
Jun 18, 9:31 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Clarke, Madison, Union and 1 more59 min
Jun 18, 9:45 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story45 min
Jun 18, 10:13 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Mahaska, Marion, Monroe and 2 more62 min
Jun 18, 10:30 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama60 min
Jun 18, 11:11 AM CDTSevere Thunderstorm WarningDMXMahaska49 min
Jun 18, 11:54 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas36 min
Jun 18, 12:09 PM CDTSevere Thunderstorm WarningDMXSac51 min
Jun 18, 12:25 PM CDTSevere Thunderstorm WarningDMXHumboldt, Webster50 min
Jun 18, 12:59 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright42 min
Jun 18, 1:06 PM CDTSevere Thunderstorm WarningDMXPocahontas39 min
Jun 18, 1:19 PM CDTSevere Thunderstorm WarningDMXHumboldt41 min
Jun 18, 1:59 PM CDTSevere Thunderstorm WarningDMXHumboldt, Wright46 min
Jun 18, 2:37 PM CDTSevere Thunderstorm WarningDMXHumboldt, Webster, Wright38 min
Jun 18, 2:41 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin49 min
Jun 18, 3:10 PM CDTSevere Thunderstorm WarningDMXButler50 min
Jun 18, 3:22 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 32 more9 hr
Jun 18, 3:34 PM CDTSevere Thunderstorm WarningDMXButler, Grundy41 min
Jun 18, 4:33 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Marshall, Story28 min
Jun 18, 4:37 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk33 min
Jun 18, 4:41 PM CDTSevere Thunderstorm WarningDMXMadison, Polk, Warren49 min
Jun 18, 4:42 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama48 min
Jun 18, 4:49 PM CDTSevere Thunderstorm WarningDMXMadison26 min
Jun 18, 5:00 PM CDTTornado WarningDMXMadison, Warren35 min
Jun 18, 5:09 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Tama51 min
Jun 18, 5:11 PM CDTSevere Thunderstorm WarningDMXAdair, Cass49 min
Jun 18, 5:17 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren43 min
Jun 18, 5:21 PM CDTFlash Flood WarningDMXBlack Hawk6 hr
Jun 18, 5:24 PM CDTSevere Thunderstorm WarningDMXMarshall, Story51 min
Jun 18, 5:51 PM CDTAreal Flood AdvisoryDMXMadison, Warren3 hr
Jun 18, 5:52 PM CDTTornado WarningDMXMarion, Monroe38 min
Jun 18, 5:59 PM CDTRiver Flood WarningDMXHumboldt10 hr
Jun 18, 6:02 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Marion, Monroe, Warren43 min
Jun 18, 6:05 PM CDTSevere Thunderstorm WarningDMXTama40 min
Jun 18, 6:07 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union38 min
Jun 18, 6:09 PM CDTFlash Flood WarningDMXTama4 hr
Jun 18, 6:21 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe, Wapello39 min
Jun 18, 6:22 PM CDTAreal Flood AdvisoryDMXMarion3 hr
Jun 18, 6:53 PM CDTAreal Flood AdvisoryDMXClarke, Union3 hr
Jun 18, 6:54 PM CDTSevere Thunderstorm WarningDMXClarke, Ringgold, Union51 min
Jun 18, 6:58 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello47 min

Nearby

Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.